Subspaces of L p which embed into l p

W. B. Johnson; E. Odell

Compositio Mathematica (1974)

  • Volume: 28, Issue: 1, page 37-49
  • ISSN: 0010-437X

How to cite


Johnson, W. B., and Odell, E.. "Subspaces of $L_p$ which embed into $l_p$." Compositio Mathematica 28.1 (1974): 37-49. <>.

author = {Johnson, W. B., Odell, E.},
journal = {Compositio Mathematica},
language = {eng},
number = {1},
pages = {37-49},
publisher = {Noordhoff International Publishing},
title = {Subspaces of $L_p$ which embed into $l_p$},
url = {},
volume = {28},
year = {1974},

AU - Johnson, W. B.
AU - Odell, E.
TI - Subspaces of $L_p$ which embed into $l_p$
JO - Compositio Mathematica
PY - 1974
PB - Noordhoff International Publishing
VL - 28
IS - 1
SP - 37
EP - 49
LA - eng
UR -
ER -


  1. [1] C. Bessaga and A. Pelczynski: On bases and unconditional convergence of series in Banach spaces. Studia Math.17 (1958) 151-164. Zbl0084.09805MR115069
  2. [2] E. Dubinsky, A. Pelczynski, and H.P. Rosenthal: On Banach spaces X for which π2(L∞, X) = B(L∞, X). Studia Math.44 (1972) 617-648. Zbl0262.46018
  3. [3] P. Enflo and H.P. Rosenthal: Some results concerning LP(μ)-spaces (to appear). Zbl0265.46032
  4. [4] W.B. Johnson and M. Zippin: On subspaces of quotients of (ΣG n)lp and (ΣGn)co. Israel J. Math.13 (1972) 311-316. Zbl0252.46025
  5. [5] M.I. Kadec and A. Pelczynski: Bases lacunary sequences and complemented subspaces in the spaces Lp. Studia Math.21 (1962) 161-176. Zbl0102.32202
  6. [6] J. Lindenstrauss: On non-separable reflexive Banach spaces. Bull. Amer. Math. Soc.72 (1966) 967-970. Zbl0156.36403MR205040
  7. [7] J. Lindenstrauss and A. Pelczynski: Absolutely summing operators in L p spaces and their applications. Studia Math.29 (1968) 275-326. Zbl0183.40501MR231188
  8. [8] J. Lindenstrauss and L. Tzafriri: Classical Banach spaces. Lecture Notes in Mathematics338. Springer-Verlag, 1973. Zbl0259.46011MR415253
  9. [9] G. Mackey: Note on a theorem of Murray. Bull. Amer. Math. Soc.52 (1946) 322-325. Zbl0063.03692MR15676
  10. [10] R.E.A.C. Paley: A remarkable series of orthogonal functions, I. Proc. London Math Soc.34 (1932) 241-264. Zbl0005.24806JFM58.0284.03
  11. [11] A. Pelczynski: Projections in certain Banach spaces. Studia Math.19 (1960) 209-228. Zbl0104.08503MR126145
  12. [12] H.P. Rosenthal: On quasi-complemented subspaces of Banach spaces, with an appendix on compactness of operators from Lp(μ) to Lr(v). J. Functional Analysis2 (1969) 176-214. Zbl0185.20303

Citations in EuDML Documents

  1. W. B. Johnson, On quotients of L p which are quotients of p
  2. Raquel Gonzalo, Upper and lower estimates in Banach sequence spaces
  3. J. Arazy, J. Lindenstrauss, Some linear topological properties of the spaces C p of operators on Hilbert space
  4. W. B. Johnson, Operators into L p which factor through l p
  5. Michèle Capon, Sous-espaces complémentés de L p [ 0 , 1 ]
  6. J. Bourgain, A counterexample to a complementation problem
  7. L. E. Dor, T. Starbird, Projections of L p onto subspaces spanned by independent random variables

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.